Virginia, 2007

Ice Storm in Virginia, February 13 to 14, 2007

February 13 to 14, 2007 · NWS RNK · 16 events in 16 counties and zones

Low pressure moved from the Tennessee Valley to the Virginia coast bringing a period of freezing rain to portions of southwest Virginia. |The ice brought tree limbs down and scattered power outages.

Where it happened

Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

Low pressure moved from the Tennessee Valley to the Virginia coast bringing a period of freezing rain to portions of southwest Virginia. Ice accretions ranged from one quarter to one half inch, with up to an inch and a quarter of ice on the Blue Ridge Parkway in Floyd County.|The ice brought tree limbs down and scattered power outages.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Feb 13, 10:19 AM EST, 41 minutes earlier.

Area forecast discussion, Feb 13, 10:19 AM EST, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1019 AM EST TUE FEB 13 2007

.UPDATE...

&&

.SHORT TERM /REST OF TODAY/...

14Z MSAS/SFC OBS SHOWS THE WEDGE IN PLACE OVER MUCH OF THE
FORECAST AREA. WEAK LOW LEVEL ISENTROPIC LIFT IS GENERATING PATCHY
LIGHT RAIN AND DRIZZLE THAT IS SPREADING NORTHWARD OUT OF NC AND
INTO VA/SE WV. MODELS INDICATE THIS ISENTROPIC LIFT SHOULD
STRENGTHEN THIS AFTERNOON AND THE LIGHT PRECIP SHOULD FILL IN
MORE. BY THIS EVENING...THE FORECAST AREA WILL BE IN THE MAIN BAND
OF PRECIP AHEAD OF THE FRONT. AT THE SAME TIME...COLDER AIR IS
ALREADY DRAINING SOUTHWARD EAST OF THE APPALACHIANS ON A NORTHEAST
LOW LEVEL FLOW. HOT SPRINGS HAS DROPPED FROM 32 TO 27
DEGREES...AND EVEN SPOTS ALONG THE BLUE RIDGE PARKWAY IN FLOYD
COUNTY NEAR BUFFALO MTN HAVE DROPPED TO 31 AND 29 DEGREES. WE HAVE
REPORTS OF ICING ALONG THE PARKWAY IN FLOYD COUNTY...AND I EXPECT
THERE IS ICING ALONG THE PARKWAY NORTHEAST OF ROANOKE AS WELL. THE
CURRENT THINKING IS THAT TEMPS WILL CONTINUE TO GRADUALLY FALL IN
HIGHER ELEVATIONS...AND WORK THEIR WAY DOWN INTO LOWER ELEVATIONS
HEADING INTO LATE AFTERNOON. ICING IN THE HIGHER ELEVATIONS MAINLY
ALONG THE BLUE RIDGE WILL GRADUALLY BECOME MORE WIDESPREAD. THE
CURRENT ADVISORIES AND WARNINGS STILL LOOK ON TRACK. I WILL MAKE
ADJUSTMENTS TO WEATHER...TEMPS TO BETTER DEFINE WHERE FREEZING
RAIN IS ALREADY OCCURRING...AND THEN EXPAND IT A BIT THIS
AFTERNOON. NO OTHER MAJOR CHANGES ARE EXPECTED.

&&

.PREV DISCUSSION...
/ISSUED 658 AM EST TUE FEB 13 2007/

AVIATION /12Z-12Z/...

CONDITIONS WILL DETERIORATE THIS MORNING AS RAIN SPREADS ACROSS
THE FORECAST AREA FROM THE SOUTHWEST. TEMPERATURES WILL BE NEARLY
STEADY TODAY BUT WILL DROP AFTER 20Z WITH MANY LOCATIONS IN THE
NORTHERN HALF OF THE FORECAST AREA GETTING FREEZING RAIN
OVERNIGHT. ROA AND LYH HAVE THE BEST CHANCE FOR FREEZING RAIN
BETWEEN 00Z AND 09Z WEDNESDAY. INSITU DAMMING DEVELOPS TONIGHT DUE
TO THE PRECIPITATION AND A DEVELOPING LOW PRESSURE SYSTEM OFF THE
MID ATLANTIC COAST. THIS WILL RESULT IN LIGHT WINDS IN THE
FOOTHILLS WITH MVFR FOG AT ROA. VISIBILITIES WILL ALSO BE MVFR TO
IFR WITH THE RAIN AND FREEZING RAIN TONIGHT.

PREV DISCUSSION...
/ISSUED 527 AM EST TUE FEB 13 2007/

SHORT TERM /TODAY THROUGH WEDNESDAY/...

TWO SHORT WAVES COMING OUT OF THE PLAINS WILL MOVE THROUGH THE MID
ATLANTIC REGION FROM THIS AFTERNOON THROUGH WEDNESDAY MORNING. THE
STRONGEST Q-VECTOR FORCING IS TONIGHT ALONG WITH THE BEST
FRONTOGENESIS IN THE 800-850 MB LAYER. UPPER DIFFLUENCE AND
ISENTROPIC LIFT IN THE 285 TO 295 LAYER WILL ALSO AIDE THE LIFT THIS
AFTERNOON AND EVENING.

THERE WILL BE A SMALL BREAK IN THE WIDESPREAD PRECIPITATION ACROSS
THE AREA BETWEEN THE WEST-EAST ORIENTED BAND ACROSS WEST VIRGINIA
AND NORTHERN VIRGINIA AND PRECIPITATION THAT WILL DEVELOP IN THE
TENNESSEE VALLEY AND CAROLINAS THIS AFTERNOON. WILL ONLY HAVE A VERY
SMALL AMOUNT OF PRECIPITATION IN THE GRIDS BETWEEN 09-15Z TODAY.

AT 850 MB WINDS BACK TO THE SOUTHEAST PROVIDING GOOD UPSLOPE AND
CONVERGENCE...ESPECIALLY ALONG THE BLUE RIDGE FROM 18Z TODAY THROUGH
06Z WEDNESDAY. AFTER 12Z WEDNESDAY WINDS INCREASE TO 50-60 KNOTS
FROM THE NORTHWEST BEFORE STARTING TO GRADUALLY DIMINISH WEDNESDAY
NIGHT. STRONG COLD AIR ADVECTION AND PRESSURE RISES IN THE +4 TO +8
RANGE WILL CONTRIBUTE TO GUSTY SURFACE WINDS.

AT THE SURFACE THE PRIMARY LOW WILL MOVE FROM ITS CURRENT POSITION
IN ARKANSAS INTO WEST VIRGINIA BY WEDNESDAY MORNING. A TROF ALONG
THE COAST FROM GEORGIA TO NORTH CAROLINA IS ALREADY FORMING. AS THIS
TROF SHARPENS AND THE LOW MOVES ACROSS THE OHIO VALLEY...THE WEDGE
OVER THE COUNTY WARNING AREA WILL STRENGTHEN.

WITH THE GFS DEVELOPING THE COASTAL LOW TOO FAST...IT MAY ALSO BE
PULLING THE COLDER AIR DOWN THE EAST SIDE OF THE APPALACHIANS TOO
FAST. SURFACE DEW POINTS ARE STILL IN THE TEENS AND 20S IN PARTS
OF THE FOOTHILLS AND PIEDMONT SO THERE IS ROOM FOR COOLING. DONT
EXPECT MUCH CHANGE IN TEMPERATURES TODAY UNTIL MID TO LATE
AFTERNOON. ONCE THE SUN SETS AND THE WEDGE IS BETTER ESTABLISHED
FREEZING TEMPERATURES WILL BECOME MORE WIDESPREAD. THIS WILL BE
DURING THE TIME WITH THE LARGEST PRECIPITATION AMOUNTS SO DID NOT
CHANGE ANY OF THE HEADLINES.

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...

NO CHANGES AT THIS TIME.

AVIATION /06Z-06Z/...

OVERNIGHT WARM AIR ADVECTION AND ISENTROPIC LIFT-INDUCED RAIN
FALLING INTO INSITU WEDGE. THIS WILL BRING MAINLY SNOW TO HIGHER
ELEVATIONS WEST OF THE BLUE RIDGE POSSIBLY MIXED WITH SLEET EARLY
ON. LOWER MOUNTAIN ELEVATIONS BEING A LITTLE WARMER...MAY SEE RAIN
MIXED WITH SLEET.

DURING THE DAY TUESDAY...THINGS BECOME MORE INTERESTING AS COLD AIR
WEDGES SOUTH DOWN THE EASTERN SIDE OF THE MOUNTAINS WHILE SURFACE
WAVE TRACKS THROUGH THE TENN VALLEY AND BRINGS IN WARM AIR AND
MOISTURE. AS THESE TWO MEET...A WINTRY MIX IS LIKELY ACROSS NORTHERN
SECTIONS OF THE AREA.

AREAS SEEING THE HIGHEST PROBABILITY FOR A WINTRY MIX WILL BE FROM
LWB-ROA-LYH NORTH...ESPECIALLY RIDGES BETWEEN 1-2 KFT WHERE
EVAPORATED COOLING WILL KEEP TEMPERATURES COLDER. FROM BLF-TNB-DAN
SOUTH...ALL PRECIPITATION SHOULD BE LIQUID. BETWEEN THESE TWO AREAS
IS STILL A QUESTION MARK WITH TEMPERATURES HOVERING AROUND FREEZING.

CONDITIONS WILL ONLY DETERIORATE THROUGH THE PERIOD. ANY VFR
CONDITIONS WILL FALL TO MVFR/IFR OVERNIGHT IN THE WEST. DURING THE
DAY...EASTERN SITES TO FALL TO MVFR/IFR. MOUNTAIN RIDGES OBSCURED
THROUGH THE PERIOD.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...ICE STORM WARNING UNTIL 12 PM EST WEDNESDAY FOR VAZ014-017>020-
     022>024-034-035.

     WINTER WEATHER ADVISORY UNTIL 12 PM EST WEDNESDAY FOR VAZ011-
     013-016-032-033-045>047.

NC...NONE.
WV...ICE STORM WARNING UNTIL 12 PM EST WEDNESDAY FOR WVZ044-045.

     WINTER WEATHER ADVISORY UNTIL 12 PM EST WEDNESDAY FOR WVZ043.

&&

UPDATE...
SHORT TERM...JJ
Hazardous weather outlook, Feb 13, 6:53 AM EST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
653 AM EST TUE FEB 13 2007

VAZ017-022>024-034-035-141200-
FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-
653 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

AN ICE STORM WARNING IS IN EFFECT UNTIL NOON WEDNESDAY.

RAIN WILL SPREAD ACROSS THE AREA THIS MORNING. EXPECT FREEZING
RAIN ALONG THE BLUE RIDGE PARKWAY THIS MORNING. TEMPERATURES WILL
DROP BELOW FREEZING ACROSS MUCH OF THE AREA BY LATE THIS
AFTERNOON LEADING TO WIDESPREAD FREEZING RAIN TONIGHT. ICE
ACCUMULATIONS BY WEDNESDAY MORNING WILL BE ONE QUARTER TO ONE HALF
OF AN INCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS ARE EXPECTED ON WEDNESDAY. WINDS MAY GUST 40 TO 50
MPH OUT OF THE NORTHWEST. MUCH COLDER AIR COMES IN BY WEDNESDAY
NIGHT. COMBINED WITH THE GUSTY WINDS...WIND CHILLS WILL BE IN THE
SINGLE DIGITS THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE CONTACTED TONIGHT AND WEDNESDAY FOR ICE ACCRETION REPORTS.

VAZ032-033-141200-
PATRICK-FRANKLIN-
653 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL NOON WEDNESDAY.

RAIN WILL SPREAD ACROSS THE AREA THIS MORNING. TEMPERATURES WILL
DROP BELOW FREEZING ACROSS THE HIGHER ELEVATIONS THIS AFTERNOON
LEADING TO FREEZING RAIN ALONG THE BLUE RIDGE PARKWAY TONIGHT. ICE
ACCUMULATIONS BY WEDNESDAY MORNING WILL BE LESS THAN ONE QUARTER
OF AN INCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS ARE EXPECTED ON WEDNESDAY. WINDS MAY GUST 40 TO 50
MPH OUT OF THE NORTHWEST. MUCH COLDER AIR COMES IN BY WEDNESDAY
NIGHT. COMBINED WITH THE GUSTY WINDS...WIND CHILLS WILL RANGE FROM
5 ABOVE TO 5 BELOW ZERO THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE CONTACTED TONIGHT AND WEDNESDAY FOR ICE ACCRETION
REPORTS.

NCZ004>006-020-VAZ043-044-058-059-141200-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-HALIFAX-
CHARLOTTE-
653 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS ARE EXPECTED ON WEDNESDAY. WINDS MAY GUST 25 TO 35
MPH OUT OF THE NORTHWEST. MUCH COLDER AIR COMES IN BY WEDNESDAY
NIGHT. COMBINED WITH THE GUSTY WINDS...WIND CHILLS WILL BE IN THE
SINGLE DIGITS TO LOW TEENS THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION WILL NOT BE NEEDED TODAY.

VAZ014-018>020-WVZ044-045-141200-
MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-MONROE-GREENBRIER-
653 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

AN ICE STORM WARNING IS IN EFFECT UNTIL NOON WEDNESDAY.

RAIN WILL SPREAD ACROSS THE AREA THIS MORNING. EXPECT FREEZING
RAIN ALONG THE RIDGES THIS MORNING. TEMPERATURES WILL DROP BELOW FREEZING
ACROSS MUCH OF THE AREA BY LATE THIS AFTERNOON LEADING TO
WIDESPREAD FREEZING RAIN TONIGHT. ICE ACCUMULATIONS BY WEDNESDAY
MORNING WILL BE ONE QUARTER TO ONE HALF OF AN INCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS ARE EXPECTED ON WEDNESDAY. WINDS MAY GUST 40 TO 50
MPH OUT OF THE NORTHWEST. MUCH COLDER AIR COMES IN BY WEDNESDAY
NIGHT. COMBINED WITH THE GUSTY WINDS...WIND CHILLS WILL BE FROM
AROUND ZERO TO 10 BELOW ZERO THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE CONTACTED TONIGHT AND WEDNESDAY FOR ICE ACCRETION
REPORTS.

VAZ045>047-141200-
CAMPBELL-APPOMATTOX-BUCKINGHAM-
653 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL NOON WEDNESDAY.

RAIN WILL SPREAD ACROSS THE AREA THIS MORNING. TEMPERATURES WILL
DROP BELOW FREEZING LATE THIS AFTERNOON LEADING TO FREEZING RAIN
MAINLY NORTH OF LYNCHBURG AND ROUTE 460 TONIGHT. ICE ACCUMULATIONS
BY WEDNESDAY MORNING WILL BE LESS THAN ONE TENTH OF AN INCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONGER WINDS ARE EXPECTED ON WEDNESDAY. WINDS MAY GUST 25 TO 35
MPH OUT OF THE NORTHWEST. MUCH COLDER AIR COMES IN BY WEDNESDAY
NIGHT. COMBINED WITH THE GUSTY WINDS...WIND CHILLS WILL BE IN THE
SINGLE DIGITS THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE CONTACTED TONIGHT AND WEDNESDAY FOR ICE ACCRETION
REPORTS.

VAZ007-009-010-012-WVZ042-141200-
TAZEWELL-SMYTH-BLAND-WYTHE-MERCER-
653 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL SPREAD ACROSS THE AREA THIS MORNING. TEMPERATURES WILL
DROP BELOW FREEZING ACROSS THE HIGHER ELEVATIONS THIS EVENING
LEADING TO PATCHY FREEZING RAIN. ICE ACCUMULATIONS BY WEDNESDAY
MORNING WILL BE LESS THAN ONE TENTH OF AN INCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS ARE EXPECTED ON WEDNESDAY. WINDS MAY GUST 40 TO 50
MPH OUT OF THE NORTHWEST. MUCH COLDER AIR COMES IN BY WEDNESDAY
NIGHT. COMBINED WITH THE GUSTY WINDS...WIND CHILLS WILL BE FROM
ZERO TO 10 BELOW ZERO THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE CONTACTED TONIGHT AND WEDNESDAY FOR ICE ACCRETION
REPORTS.

VAZ011-013-WVZ043-141200-
GILES-PULASKI-SUMMERS-
653 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL NOON WEDNESDAY.

RAIN WILL SPREAD ACROSS THE AREA THIS MORNING. TEMPERATURES WILL
DROP BELOW FREEZING ACROSS THE HIGHER ELEVATIONS THIS EVENING LEADING
TO PATCHY FREEZING RAIN. ICE ACCUMULATIONS BY WEDNESDAY MORNING
WILL BE LESS THAN ONE QUARTER OF AN INCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS ARE EXPECTED ON WEDNESDAY. WINDS MAY GUST 40 TO 50
MPH OUT OF THE NORTHWEST. MUCH COLDER AIR COMES IN BY WEDNESDAY
NIGHT. COMBINED WITH THE GUSTY WINDS...WIND CHILLS WILL BE AROUND
ZERO THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE CONTACTED TONIGHT AND WEDNESDAY FOR ICE ACCRETION
REPORTS.

NCZ001>003-018-019-VAZ015-016-141200-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-GRAYSON-CARROLL-
653 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL SPREAD ACROSS THE AREA THIS MORNING. TEMPERATURES WILL
DROP BELOW FREEZING ACROSS THE HIGHER ELEVATIONS THIS EVENING LEADING
TO FREEZING RAIN ALONG THE BLUE RIDGE PARKWAY AND ON THE RIDGES OF
NORTHWEST NORTH CAROLINA TONIGHT. ICE ACCUMULATIONS BY WEDNESDAY
MORNING WILL BE LESS THAN ONE TENTH OF AN INCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS ARE EXPECTED ON WEDNESDAY. WINDS MAY GUST 40 TO 50
MPH OUT OF THE NORTHWEST. MUCH COLDER AIR COMES IN BY WEDNESDAY
NIGHT. COMBINED WITH THE GUSTY WINDS...WIND CHILLS WILL BE AROUND
ZERO THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE CONTACTED TONIGHT AND WEDNESDAY FOR ICE ACCRETION
REPORTS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 ice storm. Local standard time, as filed.

Ice Storm, Carroll

When
February 13, 11:00 AM EST to February 14, 7:00 AM EST
Where
Carroll forecast zone
Reported by
Law Enforcement
Coordinates
36.697, -80.829 (the zone’s center; the record gives no point)

Ice Storm, Bath

When
February 13, 12:00 PM EST to February 14, 5:30 AM EST
Where
Bath forecast zone
Reported by
Department of Highways
Coordinates
38.059, -79.741 (the zone’s center; the record gives no point)

Ice Storm, Floyd

When
February 13, 12:00 PM EST to February 14, 7:00 AM EST
Where
Floyd forecast zone
Reported by
Public
Coordinates
36.932, -80.362 (the zone’s center; the record gives no point)

Ice Storm, Patrick

When
February 13, 12:00 PM EST to February 14, 6:30 AM EST
Where
Patrick forecast zone
Reported by
Department of Highways
Coordinates
36.678, -80.284 (the zone’s center; the record gives no point)

Ice Storm, Franklin

When
February 13, 1:00 PM EST to February 14, 6:00 AM EST
Where
Franklin forecast zone
Reported by
Law Enforcement
Coordinates
36.992, -79.881 (the zone’s center; the record gives no point)

Ice Storm, Montgomery

When
February 13, 1:00 PM EST to February 14, 6:30 AM EST
Where
Montgomery forecast zone
Reported by
Public
Coordinates
37.174, -80.387 (the zone’s center; the record gives no point)

Ice Storm, Roanoke

When
February 13, 1:30 PM EST to February 14, 7:00 AM EST
Where
Roanoke forecast zone
Reported by
Department of Highways
Coordinates
37.258, -80.016 (the zone’s center; the record gives no point)

Ice Storm, Alleghany

When
February 13, 2:00 PM EST to February 14, 6:00 AM EST
Where
Alleghany forecast zone
Reported by
Public
Coordinates
37.791, -80.000 (the zone’s center; the record gives no point)

Ice Storm, Craig

When
February 13, 2:00 PM EST to February 14, 6:00 AM EST
Where
Craig forecast zone
Reported by
Department of Highways
Coordinates
37.481, -80.212 (the zone’s center; the record gives no point)

Ice Storm, Rockbridge

When
February 13, 2:00 PM EST to February 14, 6:00 AM EST
Where
Rockbridge forecast zone
Reported by
Department of Highways
Coordinates
37.774, -79.418 (the zone’s center; the record gives no point)

Ice Storm, Botetourt

When
February 13, 2:30 PM EST to February 14, 6:00 AM EST
Where
Botetourt forecast zone
Reported by
Department of Highways
Coordinates
37.557, -79.812 (the zone’s center; the record gives no point)

Ice Storm, Amherst

When
February 13, 3:00 PM EST to February 14, 6:00 AM EST
Where
Amherst forecast zone
Reported by
Law Enforcement
Coordinates
37.605, -79.145 (the zone’s center; the record gives no point)

Ice Storm, Bedford

When
February 13, 3:00 PM EST to February 14, 4:30 AM EST
Where
Bedford forecast zone
Reported by
Law Enforcement
Coordinates
37.315, -79.524 (the zone’s center; the record gives no point)

Ice Storm, Appomattox

When
February 13, 3:30 PM EST to February 14, 3:00 AM EST
Where
Appomattox forecast zone
Reported by
Law Enforcement
Coordinates
37.372, -78.812 (the zone’s center; the record gives no point)

Ice Storm, Buckingham

When
February 13, 3:30 PM EST to February 14, 3:30 AM EST
Where
Buckingham forecast zone
Reported by
Department of Highways
Coordinates
37.572, -78.529 (the zone’s center; the record gives no point)

Ice Storm, Campbell

When
February 13, 3:30 PM EST to February 14, 2:30 AM EST
Where
Campbell forecast zone
Reported by
Law Enforcement
Coordinates
37.310, -79.119 (the zone’s center; the record gives no point)

What these are

Ice Storm
Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2007Every state in 2007This day in weather historyWarnings in Virginia, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 16794, 16789, 16796, 16799, 16797, 16798, 16800, 16785, 16795, 16801, 16791, 16787, 16790, 16788, 16792, 16793.